JournalscmhVol. 78, No. 3pp. 627–647

Fold maps on 4-manifolds

  • Osamu Saeki

    Kyushu University, Fukuoka, Japan
Fold maps on 4-manifolds cover
Download PDF

Abstract

We give a complete characterization of those closed orientable 4-manifolds which admit smooth maps into R^3 with only fold singularities. We also clarify the relationship between the existence problem of fold maps and that of linearly independent vector fields on manifolds.

Cite this article

Osamu Saeki, Fold maps on 4-manifolds. Comment. Math. Helv. 78 (2003), no. 3, pp. 627–647

DOI 10.1007/S00014-003-0758-9